MAUDE Adverse Event Report: EXACTECH, INC. MCS GXL LINER 5/15 DEG 5458X32; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

EXACTECH, INC. MCS GXL LINER 5/15 DEG 5458X32; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 104-32-45
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that on (b)(6) 2019 the patient was revised to exactech devices and then approximately 13 months later was revised a second time on (b)(6) 2020.Patient revised to competitor devices.On (b)(6) 2020, as patient was putting on his shoes, he felt a "snap" in his right groin, followed by significant pain.On (b)(6) 2020, he experienced three more "snaps" and more pain at his right groin.On (b)(6) 2020, patient presented to doctor with complaints of right hip pain.After a physical examination, doctor recommended he walk with a cane in his left hand "full time," and he scheduled him for a follow up visit.On (b)(6) 2020, patient returned to doctor with complaints of continuing right hip pain and difficulty walking.In his medical records for that date under "impression" doctor documented the following: the x-ray shows substantial polyethylene wear.This hip is either subluxating or he has a fractured hip liner.Plan to revise the entire acetabular component.The femoral head will be reviewed.Doctor stated that they would encounter heterotopic bone.The plan was to use perioperative aspirin to help prevent new bone formation.Further, under "treatment plan" doctor wrote: revision right acetabular component.He understands the difficulty of the surgery.In stance potential for infection, nerve injury, bleeding, transfusion, component failure.He has a failing acetabular component with either subluxation or fracture of the polyethylene component.This needs to be urgently revised.Patient presented for the recommended surgery on (b)(6) 2020.In his operative report of the same date, doctor documented: the previous incision was re-incised, taken down through adipose tissue.There was a synovitis and bursitis with fibrinous particulate matter as well as larger fragments of polyethylene.The short external rotators, retro-trochanteric soft tissue was down and a l-shape capsulorrhaphy was performed from the superior aspect of the femoral head extending up above the acetabulum and down into the neck cut of the femur.Hypertrophic polyethylene-induced synovium was removed in its entirety posterior and superior, and then there was heterotopic ossification starting lateral in the acetabulum, grade 3 in nature and this was carefully dissected from the medial fascia of the abductor and removed.The polyethylene liner was removed., the acetabulum was removed with minimal bone loss.Reaming was with a 57, 58, and 59 and then the activated macrophage polyethylene-induced fibrous material was removed, and this was quite extensive posterior and somewhat superior and then approximately 50 cc of cancellous bone graft was placed in the defect, impacted with the 57 and 59 mm trials, and then a reverse reaming of the 59 reamer.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H10.D10.Concomitant: sn (b)(6), cat# 100-32-95 - cocr femoral head 32mm -5mm neck.These devices are used for treatment not diagnosis.There is no other information available.Pending investigation.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported may have been the result of prosthesis wear due to a combination of the risk factors.Contributing factors to the reported subluxation and/or prosthesis fracture may have been instability and/or implant positioning.However, this cannot be confirmed because the component was not returned for evaluation and radiographs were not provided.

Brand Name
MCS GXL LINER 5/15 DEG 5458X32
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
MDR Report Key18091213
Report Number1038671-2023-02716
Device Sequence Number17823996
Product Code LPH
UDI-Device Identifier10885862013606
UDI-Public10885862013606
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Catalogue Number104-32-45
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1728-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale